MAUDE Adverse Event Report: MERIT MEDICAL MANUFACTURING .IMPRESS®.BRAIDED.CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

MERIT MEDICAL MANUFACTURING .IMPRESS®.BRAIDED.CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 510035VER
Medical Device Problem Codes Detachment of Device or Device Component (2907); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A supplemental report will be submitted once the evaluation is complete.
 
Event or Problem Description
The account alleges that when attempting a renal angiography after successful cannulation of the renal ostium they were manipulating/torquing and positioning the catheter for a contrast injection.During the contrast hand injection, the catheter tip started to detach.The account was able to rewire the catheter with a guidewire so that the guidewire and catheter tip were successfully removed from this patient as a unit.After catheter removal ex-vivo, they continued to manipulate the catheter again checking for catheter flexibility when the tip fractured.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
.IMPRESS®.BRAIDED.CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
MERIT MEDICAL MANUFACTURING
14646 kirby dr,
pearland TX 77047
Manufacturer (Section G)
MERIT MEDICAL MANUFACTURING
14646 kirby dr,
pearland TX 77047
Manufacturer Contact
bryson heaton bsn.rn
1600 merit pkwy
south jordan, UT 84095
8012531600
MDR Report Key18793948
Report Number3010665433-2024-00007
Device Sequence Number20656815
Product Code DQO
UDI-Device Identifier00884450009215
UDI-Public884450009215
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue Number510035VER
Device Lot NumberE2630075
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/01/2024
Initial Report FDA Received Date02/27/2024
Supplement Report FDA Received Date04/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTERVENTIONAL GUIDEWIRE
Patient SexUnknown